Thunderstorm Wind, Burlington
- When
- June 12, 8:08 PM EST
- Where
- Burlington County, Mc Guire Afb
- Measured
- 55 kt (63 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 40.000, -74.600
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Jun 12, 7:45 PM EST, 23 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 845 PM EDT THU JUN 12 2003 ...ORIGINAL 300 PM DISCUSSION... BE CAREFUL FOR WHAT YOU ASK FOR... FOR ANYONE THAT WAS LAMENTING WHERE IS THE WARM WX...HERE IT IS AND HERE COMES THE BILL. VERY UNSTABLE AIR MASS TAFTN/EVE WILL POP TSRAS SOME LOCALLY SVR. THIS IS PRIMARILY FROM PHL METRO AREA S. FTHR N...A SERIES OF SHRT WVS NEAR THE FNTL BNDRY WILL MOVE ACRS THE RGN TNGT ENHANCING PCPN CHCS. ISOLD LOCNS IN CARBON COUNTY DID HAVE FLASH FLOODING LAST NGT AND FFG RMN LOW. THUS WITH THE FOCUSING MECH RMNG IN PLACE AND NRN CWA NR ENTR RGN OF JET ALF...WE WILL ISSUE THE FFA THRU TNGT. THE BNDRY DOES NOT MOVE TMRW AND EXYTENDING THE FFA THERE OR ELSW ACRS OUR CWA IS NOT OUT OF THE QUESTION. OVERALL WE WILL USE THE ETA SOLN WITH THIS PKG AS IT HAS CORRECTLY BEEN FCSTG A SLOR SCENARIO ALL ALONG. NEVERTHELESS EVEN IT IS NOW DRY ON SUNDAY. WE LOOKED AT THE STAB PARAMETERS FOR THE NEXT THREE DAYS AND THIS EVE/S ARE FCSTD TO BE THE MOST UNSTABLE. WE HAVE THE HIGHEST FCSTD CAPES AND LOWEST FCSTD LI/S...MID LVL LAPSE RATES ABT 6C/KM AND FCSTD DROP OF THETA E WITH HEIGHT OF ABT 18C. SWEATS IN THE 200S NOT TOO BAD EITHER. LUCKILY HIEST HEL VALUES DO NOT COINCIDE WITH HIEST CAPES AND ARE GEOGRAPHICALLY QUITE FAR APART. HIEST HEL VALUES ARE FCSTD TO BE WELL N OF FNTL BNDRY...SO HOPEFULLY JUST SOME OLD-FASHIONED PULSE TYPE TSTMS THAT COULD ORGANIZE INTO SMALL BOWING LINES AND NOT ANY TSTMS THAT WANT TO SPIN. WBZ ARE PRETTY HIGH...BUT FCSTD CAPES ARE SO STRONG...SOME LARGE HAIL WITH THE STGST OF STORMS CAN NOT BE RULED OUT. AS MNTND ABV FFA ALSO ISSUED BECAUSE OF CONSENSUS OF FCSTD OMEGAS ACRS OUR NRN ZONES BY THE ETA/GFS AND CAN GEM. WILL GO CAT POPS N AND LKLY POPS S. THERE WILL BE HVY RAIN MNTND IN SRN ZNS ALSO...BUT DO NOT EXPECT CONVECTION TO TRAIN ALG A STATIONARY BOUNDARY. CWA MAY GET A BIT OF THE BREAK TMRW IF CUR VORT FCST HOLDS. MDLS ARE SHWG INCRG NVA AS THE AFTN PROGRESSES. STAB INDICES ARE ALL DOWN ABT A CAT FROM TDA. NOT ENUF CONFID TO EXPECT A LID ON ALL CONVECTION TMRW...BUT ENUF TO LIMIT POPS TO CHC S AND LKLY N NEARER THE FNTL BOUNDARY. WE WILL BE GOING WITH THE ETA SOLN FOR SAT WHICH WOULD INCR THE PCPN CHCS FOR SAT AND ALSO THE PSBLTY OF THUNDER. ALL THE MDLS SHIFT WINDS TO THE W PRIOR TO CFP WHICH WOULD ONCE AGN PSBLY LIMIT THE EXTENT OF CONVECTION IF THIS IS TRUE. TEMPWISE...AIR MASS COOLS EVER SO SLIGHTLY WITH EACH PASSING DAY. MOS GUID ALSO KEYS ON THIS AND WE WON/T SWAY TOO MUCH ONE WAY OR ANOTHER. EXTDD: FNT CLRS FASTER AND SUN LOOKS DRY. EXCEPT FOR THE CANADIAN SEF...ALL THE MED RNG MDLS AGREE WITH THIS. THEN FNT SAGS FAR ENUF SOUTH TO GIVE US A RUN OF PLEASANT(?) DAYS TIL THE NEXT CFP LATE IN THE DAY OR NGT ON THU. TU EVERYONE FOR COLLABORATING TDY. GRIDS DONE...HOPE TO GET ZONES/MARINE OUT BY 4 PM. - TFG ...UPDATED DISCUSSION... WE UPDATED TO REMOVE THE SEVERE THUNDERSTORM WATCH HEADLINE ALONG WITH THE SEVERE WIND AND HAIL WORDING. WELL KEEP AN EMPHASIS ON HEAVY RAIN IN THE NORTHERN TWO THIRDS OF OUR FORECAST AREA. WELL PLAY DOWN THE CHANCES FOR PRECIP IN OUR FAR SOUTHERN COUNTIES AT THIS POINT. - IOVINO .PHI... DE...NONE. MD...NONE. NJ...FLASH FLOOD THRU TONIGHT NJZ1/7/8 PA...FLASH FLOOD WATCH THRU TONIGHT PAZ54/55/60>62 MARINE...NONE.
DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055- 060>062-067>071-121200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 600 AM EDT THU JUN 12 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST PENNSYLVANIA, DELAWARE, THE NORTHERN MARYLAND EASTERN SHORE, AND NEW JERSEY EXCLUDING THE FIVE NORTHEAST COUNTIES. .DAY ONE...TODAY THE STORM PREDICTION CENTER IN NORMAN, OKLAHOMA HAS INDICATED THAT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS DURING THIS AFTERNOON AND THIS EVENING. SHOWERS AND THUNDERSTORMS WILL MOVE IN FROM THE WEST DURING THE COURSE OF THE DAY. SOME OF THE THUNDERSTORMS MAY BE ACCOMPANIED BY STRONG WIND GUSTS AND HAIL, ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING. HEAVY RAIN IS ALSO EXPECTED WITH SOME OF THE THUNDERSTORMS TODAY. RAINFALL AMOUNTS OF AN INCH OR TWO COULD FALL IN A SHORT PERIOD OF TIME LEADING TO FLOODING IN AREAS OF POOR DRAINAGE. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON OR THIS EVENING. IOVINO
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
727 PM EDT THU JUN 12 2003
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0645 PM SEVERAL LOCATIONS MD WIND DAMAGE
06/12/03 QUEEN ANNES TREES DOWN IN SEVERAL AS
YET UNDETERMINED
LOCATIONS.
0650 PM SAINT MICHAELS MD WIND DAMAGE
06/12/03 TALBOT LARGE LIMBS DOWN.
0700 PM SEVERAL LOCATIONS MD WIND DAMAGE
06/12/03 KENT TREES DOWN IN SEVERAL AS
YET UNDETERMINED
LOCATIONSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
803 PM EDT THU JUN 12 2003
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0700 PM SKINNERS NECK MD WIND DAMAGE
06/12/03 CECIL NUMEROUS TREES AND WIRES
DOWNPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
811 PM EDT THU JUN 12 2003
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0700 PM SKINNERS NECK MD WIND DAMAGE
06/12/03 KENT NUMEROUS TREES AND WIRES
DOWNNJZ009-010-012>027-PAZ068-069-071-130330- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 832 PM EDT THU JUN 12 2003 THUNDERSTORMS MOVING THROUGH THE AREA THIS EVENING ARE PRODUCING NUMEROUS LIGHTNING STRIKES AND HEAVY RAIN. SEVERAL FIRES FROM LIGHTNING HAVE BEEN REPORTED AND FLOODING OF ROADWAYS...INCLUDING ROUTE 295 IN GLOUCESTER COUNTY...HAS ALSO BEEN REPORTED. RESIDENTS OF SOUTHERN NEW JERSEY AND SOUTHEASTERN PENNSYLVANIA SHOULD REMAIN ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS DURING THE EVENING HOURS AND BE PREPARED FOR HEAVY DOWNPOURS AND VIVID LIGHTNING UNTIL THE STORMS PASS LATE THIS EVENING. JJM
The national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Jersey in 2003Every state in 2003This day in weather historyWarnings in New Jersey, June 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5364009.